MAUDE Adverse Event Report: COOK INC CHECK-FLO EXTRA LARGE INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC CHECK-FLO EXTRA LARGE INTRODUCER; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Blood Loss (2597); No Code Available (3191)
Date of Event 09/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer (person): (b)(6).Pma/510(k): preamendment.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that a check-flo extra large introducer was leaking through the valve during a standard fenestrated case.The procedure involved 4 fenestrated cmd grafts in the thoracic aorta.A 7 french ansel sheath and 3 wires, a lunderquist, an amplatz, and a rosen wire, were also used during the case.The check-flo valve was reportedly punctured in the "usual manner" to allow fenestration cannulation, however the valve still leaked.The patient experienced "sufficient blood loss" and required a blood transfusion.Additional information regarding patient and event information has been requested but is not currently available.
 
Event or Problem Description
Additional information was received on 07oct2020.It was reported that "3 x 6fr ansel sheaths" were placed through the check-flo valve during the procedure.The procedure was "finished ok, completed as normal" and the patient was described to be "doing well.".
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation - evaluation on (b)(6) 2020, cook became aware of an incident where during a procedure, a check-flo extra large introducer (rpn: xvcfw-20.0-35-25, lot: 10118988) was leaking, resulting in blood loss.The issue was reported by a physician at st georges healthcare in united kingdom.A blood transfusion was required to treat the patient.A review of documentation including the complaint history, device history record (dhr), drawing, instructions for use (ifu), manufacturing instructions (mi), quality control, and specifications, as well as a visual inspection of the returned device, was conducted during the investigation.One used device was returned to cook for evaluation.Upon visual inspection, no visible damage was noted.A leak test found that the captor valve had a slow leak when the dilator was inserted, but did not leak without it.Cook has concluded that the device was manufactured to specifications.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the design history file (dhf) showed that this device is both safe and effective for its intended use.A review of the dhrs for the reported complaint device lot (10118988) and the related graft subassembly lots revealed two related non-conformances for "incorrect slit in the disc" and "tear in the valve disc" in which the affected devices were identified and scrapped prior to distribution.A database search did not identify any other events associated with the reported device lot.As there are adequate inspection activities in place, objective evidence that the dhr was fully executed, no related non-conformances, and no other lot-related complaints received from the field, cook has concluded that there is no evidence that non-conforming product exists either in house or in the field.Cook also reviewed product labeling.The product ifu, t_intro_rev6 ¿introducers,¿ provides the following information to the user related to the reported failure mode: ¿precautions: - the maximum diameter of the instrument or catheter to be introduced should be determined to ensure its passage through the introducer.All instruments or catheters used with this product should move freely through the valve and sheath.Damage to the valve/introducer may result when the fit is tight.- when inserting, manipulating or withdrawing a device through an introducer always maintain introducer position.Instructions for use sheath introduction 1.Upon removal from package, ensure the inner diameter (id) of the introducer is appropriate for the maximum diameter of the instrument or catheter to be introduced.How supplied upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided, inspection of the returned product, and the results of the investigation, a potential root cause for this event has been traced to component failure of the introducer hemostasis valve.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
CHECK-FLO EXTRA LARGE INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10574327
Report Number1820334-2020-01738
Device Sequence Number14236451
Product Code DYB
UDI-Device Identifier00827002289994
UDI-Public(01)00827002289994(17)221030(10)10118988
Combination Product (Y/N)N
Initial Reporter CountryGB
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/30/2022
Device Model NumberN/A
Device Catalogue NumberXVCFW-20.0-35-25
Device Lot Number10118988
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2020
Initial Date Received by Manufacturer 09/16/2020
Supplement Date Received by Manufacturer10/07/2020
02/09/2021
Initial Report FDA Received Date09/23/2020
Supplement Report FDA Received Date10/13/2020
02/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3 X 6FR ANSEL SHEATHS; 4 FENESTRATED CMD GRAFTS; 7 FR ANSEL SHEATH; AMPLATZ WIRE; LUNDERQUIST WIRE; ROSEN WIRE; 4 FENESTRATED CMD GRAFTS; 7 FR ANSEL SHEATH; AMPLATZ WIRE; LUNDERQUIST WIRE; ROSEN WIRE
Outcome Attributed to Adverse Event Required Intervention;